Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 22, 2022, 6:58 PM CDT for Tuscaloosa County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 6:58 PM CDT (23:58 UTC)
- Expired
- Mar 22, 2022, 7:29 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:01 PM CDT | HAIL 1 | 2 Ne University Mall, AL | QUARTER SIZED HAIL IN ALBERTA CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 12:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WFUS54 KBMX 222358
TORBMX
ALC125-230045-
/O.NEW.KBMX.TO.W.0024.220322T2358Z-220323T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
658 PM CDT Tue Mar 22 2022
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Central Tuscaloosa County in west central Alabama...
* Until 745 PM CDT.
* At 658 PM CDT, a severe thunderstorm capable of producing a tornado
was located near University Mall, or near Holt, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tuscaloosa, Holt, Brookwood, Lake Wildwood, Bull City, University
Mall, Deerlick Creek Campgrounds, Bankhead Lock And Dam, Fleetwood,
Cottondale, East Brookwood, Camp Horne B.S.A., Peterson, Lake
Harris and Holt Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3351 8732 3352 8727 3351 8727 3350 8726
3350 8729 3348 8729 3349 8733 3347 8734
3344 8731 3344 8729 3343 8728 3342 8725
3340 8725 3339 8723 3337 8723 3336 8720
3332 8717 3313 8746 3320 8755
TIME...MOT...LOC 2358Z 218DEG 37KT 3320 8746
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
89^GSatterwhite3 follow-up statements
313
WWUS54 KBMX 230012
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
712 PM CDT Tue Mar 22 2022
ALC125-230045-
/O.CON.KBMX.TO.W.0024.000000T0000Z-220323T0045Z/
Tuscaloosa AL-
712 PM CDT Tue Mar 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
TUSCALOOSA COUNTY...
At 712 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Brookwood, or 8 miles east of Holt, moving northeast
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Holt, Brookwood, Lake Wildwood, Bull City, Bankhead Lock And Dam,
Deerlick Creek Campgrounds, Fleetwood, East Brookwood, Camp Horne
B.S.A., Peterson, Holt Lock And Dam and Lake Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3351 8732 3352 8727 3351 8727 3350 8726
3350 8729 3348 8729 3349 8733 3347 8734
3344 8731 3344 8729 3343 8728 3342 8725
3340 8725 3339 8723 3337 8723 3336 8720
3332 8717 3318 8739 3326 8750
TIME...MOT...LOC 0012Z 219DEG 37KT 3328 8737
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
89^GSatterwhite153
WWUS54 KBMX 230024
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
724 PM CDT Tue Mar 22 2022
ALC125-230045-
/O.CON.KBMX.TO.W.0024.000000T0000Z-220323T0045Z/
Tuscaloosa AL-
724 PM CDT Tue Mar 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL TUSCALOOSA COUNTY...
At 724 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bull City, or 15 miles northeast of Holt, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Brookwood, Bull City and East Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3347 8734 3344 8731 3344 8729 3343 8728
3342 8725 3340 8725 3339 8723 3337 8723
3336 8720 3332 8717 3326 8728 3336 8742
TIME...MOT...LOC 0024Z 217DEG 36KT 3337 8729
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
89^GSatterwhite092
WWUS54 KBMX 230029
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
729 PM CDT Tue Mar 22 2022
ALC125-230039-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-220323T0045Z/
Tuscaloosa AL-
729 PM CDT Tue Mar 22 2022
...THE TORNADO WARNING FOR EAST CENTRAL TUSCALOOSA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for central
Alabama. A Tornado Watch also remains in effect until 1100 PM CDT for
west central Alabama.
LAT...LON 3347 8734 3344 8731 3344 8729 3343 8728
3342 8725 3340 8725 3339 8723 3337 8723
3336 8720 3332 8717 3326 8728 3336 8742
TIME...MOT...LOC 0029Z 218DEG 37KT 3342 8725
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 22, 5:50 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 22, 5:50 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 550 PM CDT Tue Mar 22 2022 .UPDATE... MESOSCALE UPDATE. && .SHORT TERM... /Updated at 0532 PM CDT Tue Mar 22 2022/ Broken QLCS/LEWP is currently progressing through much of West Alabama at this hour. In general, the fast forward propagation of this line has allowed for very little destabilization of the warm sector, thus the main axis of instability has been suppressed further south. However as expected, wind shear will remain sufficient to support low and mid-level rotating updrafts through the evening hours and the current tornado watch looks to be adequate at this time. Any robust updrafts will need to be monitored for tornado potential. The greatest threat will remain across the southern-third of the state where the highest surface based instability values are expected. The threat will begin to diminish as we move into the early overnight period as the once sufficient instability trends downward as the main line surges east. 17/KLAWS .LONG TERM... /Updated at 0248 PM CDT Tue Mar 22 2022/ Aside from some lingering light showers in the far southeastern counties Wednesday night, the remainder of the 7-day forecast will be dry. We'll see a cool down toward the end of the week and into the weekend, and then a warming trend early next week. No substantial changes from the previous long term forecast. /61/ Previous long-term discussion: /Updated at 0300 AM CDT Tue Mar 22 2022/ Wednesday night through Monday. A large, nearly cut off upper-level trough over the central and eastern CONUS, will slowly move eastward Wednesday night and Thursday. The associated dry slot will move over the region and provide dry conditions behind a slow-moving cold front. Lingering showers near the front should remain just outside our forecast area across SE AL and SW GA. The upper-level trough axis will finally shift eastward on Friday, with a reinforcing push of cooler and drier air. Yet another shortwave will dig into the Mid-Atlantic and Northeast states on Saturday with continued cool northwesterly flow. A surface ridge axis is expected to promote radiational cooling with the potential for frost across the northern counties on Sunday morning. This will be followed by significant warming trend for Monday as southwesterly flow rapidly develops. 87/Grantham && .AVIATION... 18Z TAF Discussion. Flying conditions will deteriorate through the afternoon hours from west to east as a convective complex moves east into the area. Expect windy conditions at the surface with southeast winds 10-20 kt, increasing 20-30 kt with higher gusts at times even outside of convection. Showers and thunderstorms will become likely later this afternoon in the west, expanding east with time with all modes of severe weather possible. Expect low CIGs overnight with improving conditions through the morning hours on Wednesday as most of the rain moves out by mid morning with only some lingering showers far east. 05 && .FIRE WEATHER... Strong to severe storms are likely this afternoon and tonight, with gusty south to southeast winds and locally heavy rain. KBDI values remain very low due to above normal rainfall this month. Drier and more favorable burn conditions return by Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 69 40 64 39 / 100 20 10 10 0 Anniston 64 71 42 65 41 / 100 20 10 10 0 Birmingham 61 66 43 64 43 / 100 20 10 0 0 Tuscaloosa 57 64 42 66 42 / 100 10 0 0 0 Calera 62 67 44 66 43 / 100 10 0 10 0 Auburn 64 73 46 65 45 / 100 50 0 10 10 Montgomery 67 73 45 69 44 / 100 20 0 10 0 Troy 66 76 47 68 46 / 80 20 0 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 7 AM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Flood Watch through Wednesday morning for the following counties: Bibb...Blount...Chilton...Dallas...Fayette...Greene... Hale...Jefferson...Lamar...Marengo...Marion...Perry...Pickens... Shelby...St. Clair...Sumter...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Mar 22, 10:49 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1049 AM CDT Tue Mar 22 2022 ALZ011>015-017>050-231900- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1049 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible this afternoon through tonight across Central Alabama. Threats include tornadoes, damaging wind gusts, and large hail. Locally heavy rainfall is likely this afternoon through tonight. One to four inches of rain is possible, with locally higher amounts in the northwest. This could lead to flooding of low lying or poor drainage areas. Non-thunderstorm wind gusts up to 40 mph are possible across Central Alabama today and tonight. This could lead to sporadic uprooted trees and power outages. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. River flooding is forecast for portions of the Tombigbee and Black Warrior Rivers. Please refer to river products for specific information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed this afternoon through tonight.
In the hours before
Special weather statement, Mar 22, 4:08 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
408 PM CDT Tue Mar 22 2022
ALZ011-013-222200-
Fayette AL-Marion AL-
408 PM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of eastern Marion and
Fayette Counties through 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hamilton to near Bluff to near Millport.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Fayette, Guin, Hackleburg, Brilliant, Glen Allen, Belk, Gu-
Win, Bankston, Bluff, Brinn, Lake Buttahatchee, Bear Creek, Twin,
Tucker, Stone Wall, Wayside, Richard Arthur Field, Fayette County
Public Lake and Upper Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for northwestern
and west central Alabama.
&&
LAT...LON 3431 8764 3358 8765 3358 8767 3352 8767
3353 8795 3401 8795 3431 8782
TIME...MOT...LOC 2108Z 253DEG 42KT 3416 8800 3388 8794 3357 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 4:47 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
447 PM CDT Tue Mar 22 2022
ALZ014-222245-
Winston AL-
447 PM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of Winston County
through 545 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Needmore to near Eldridge. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Haleyville, Lynn, Arley, Double Springs, Addison, Nauvoo, Houston
Recreational Area, Camp McDowell, Nesmith, Ashbank, Brushy Lake,
Poplar Springs, Ashridge, Falls City, Moreland, Smith Lake, Helicon,
Inmanfield, Sardis and Corinth Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central and
northwestern Alabama.
&&
LAT...LON 3430 8711 3399 8711 3400 8719 3398 8720
3399 8722 3400 8764 3430 8763
TIME...MOT...LOC 2147Z 276DEG 29KT 3428 8762 3398 8762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 4:51 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
451 PM CDT Tue Mar 22 2022
ALZ022-031-222230-
Greene AL-Pickens AL-
451 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southeastern Pickens
and northwestern Greene Counties through 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
New West Greene, or 15 miles south of Aliceville, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, New West Greene, Benevola, Johnston Lake, Mantua, Jena,
West Greene, Pleasant Ridge, New Mount Hebron and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for west central
Alabama.
&&
LAT...LON 3293 8818 3294 8817 3296 8819 3295 8817
3296 8816 3300 8818 3316 8806 3315 8784
3309 8784 3281 8811 3283 8814 3282 8815
3283 8817 3286 8816 3288 8818 3292 8820
3294 8820
TIME...MOT...LOC 2151Z 212DEG 34KT 3290 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 5:21 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Tue Mar 22 2022
ALZ022-222245-
Pickens AL-
521 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southeastern Pickens
County through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benevola, or 10 miles southeast of Carrollton, moving northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordo, Benevola, Johnston Lake, Kirk and Pioneer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for west central
Alabama.
&&
LAT...LON 3344 8784 3315 8784 3314 8786 3314 8787
3312 8791 3312 8793 3310 8795 3309 8795
3308 8797 3315 8809
TIME...MOT...LOC 2221Z 220DEG 38KT 3317 8796
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 5:32 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
532 PM CDT Tue Mar 22 2022
ALZ023-222330-
Tuscaloosa AL-
532 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northwestern
Tuscaloosa County through 630 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Jena, or 7 miles southeast of Gordo, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Tuscaloosa, Northport, Holt, Coker, Samantha, Lake Lurleen
State Park, Tuscaloosa Amphitheater, Tuscaloosa Regional Airport,
Binion Creek Landing, Whitson, Lake Tuscaloosa, Moores Bridge,
Windham Springs, Flatwoods, Lake Harris, Lake Nicol, Wiley, Echola,
Highway 69 Bridge and Oliver Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 PM CDT for central and
west central Alabama.
&&
LAT...LON 3343 8784 3352 8775 3352 8767 3358 8767
3358 8763 3361 8763 3360 8737 3359 8737
3359 8732 3356 8732 3324 8749 3311 8784
TIME...MOT...LOC 2232Z 220DEG 38KT 3323 8783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 5:40 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
540 PM CDT Tue Mar 22 2022
ALZ030>032-222345-
Greene AL-Hale AL-Sumter AL-
540 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of central Greene,
northwestern Hale and central Sumter Counties through 645 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluffport, or near Livingston, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Eutaw, Moundville, Forkland, Akron, Boligee, Epes, Walden
Quarters, The University Of West Alabama, Thornhill, Wedgeworth,
Tishabee, Allison, Bluffport, Knoxville, Coatopa, Evansville,
Moundville Airport, Eutaw Municipal Airport and Mound State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for west central
Alabama.
&&
LAT...LON 3304 8783 3302 8783 3302 8771 3301 8772
3301 8771 3300 8751 3245 8811 3259 8829
TIME...MOT...LOC 2240Z 220DEG 38KT 3259 8813
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:08 PM CDT | River Flood Warning | BMX | Sumter | 6 days |
| Mar 22, 3:09 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 81 min |
| Mar 22, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 22, 4:08 PM CDT | Special Weather Statement | BMX | Fayette, Marion | 52 min |
| Mar 22, 4:15 PM CDT | Tornado Warning | BMX | Sumter | 60 min |
| Mar 22, 4:39 PM CDT | Areal Flood Advisory | BMX | Lamar, Pickens | 2 hr |
| Mar 22, 4:47 PM CDT | Special Weather Statement | BMX | Winston | 58 min |
| Mar 22, 4:51 PM CDT | Special Weather Statement | BMX | Greene | 39 min |
| Mar 22, 5:21 PM CDT | Special Weather Statement | BMX | Pickens | 24 min |
| Mar 22, 5:30 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 2 hr |
| Mar 22, 5:32 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 58 min |
| Mar 22, 5:40 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 65 min |
| Mar 22, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 22 min |
| Mar 22, 6:00 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 2 hr |
| Mar 22, 6:49 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 41 min |
| Mar 22, 6:59 PM CDT | Flash Flood Warning | BMX | Greene, Sumter | 2 hr |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.